MAUDE Adverse Event Report: COV LP/LLC, CRYSTAL LAKE, MFG SHARPSAFETY

COV LP/LLC, CRYSTAL LAKE, MFG SHARPSAFETY
Model Number 8970Y
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently under way; upon completion the results will be forwarded.
 
Event or Problem Description
The customer states the bottom of the sharps container broke when the nurse was preparing to remove the container.Bottom broke out and contents spilled out, clients in room nurse moved them out of the room so that there was no danger to them.Container contained dirty sharps so disposed of as per regular process.
 
Additional Manufacturer Narrative
The reported condition cannot be observed as there were no photos or physical samples provided for a sample evaluation.The device history records (dhr) data was reviewed for and an internal non conformance report (ncr) issued for missing inserts into containers as per standard work order.The issue was identified at start up and all affected product was contained as part of the ncr.The product was reworked and inspected per specified acceptable quality levels (aql) and passed the aql inspection.The most probable root cause is human error; failure to add insert prior to sealing the case and as ncr rework is inspected per aql.Also outside of the medtronic facility, another distribution center may have repackaged the product.Medtronic has case quantity shipped (b)(4) each per case for product code (b)(4).As per the complaint the number of defective quantity is 1 each, which indicates that the case may have bee n broken down to a smaller shipping quantity by a distribution center to the end user.Also there is no evidence documented in the complaint about whether or not the container is inspected for any damage prior to use.Based on the existing controls, the internal reject and the complaint history review, no formal investigation is required at this time.This will be used for tracking and trending purposes.This issue has been determined to be an isolated event.The product should be inspected prior to use for any damage.Also there is no information about if customer received full case or only one each for use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description

Brand Name
SHARPSAFETY
Manufacturer (Section D)
COV LP/LLC, CRYSTAL LAKE, MFG
815 tek dr
crystal lake IL 60014 8172
MDR Report Key6435726
Report Number1424643-2017-05003
Device Sequence Number1042149
Product Code MMK
UDI-Device Identifier20884521018386
UDI-Public20884521018386
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8970Y
Device Catalogue Number8970Y
Device Lot Number00172667
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by Manufacturer02/27/2017
Initial Report FDA Received Date03/27/2017
Supplement Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1